Posted by Brooke (220.127.116.11) on July 02, 2001 at 12:19:39:
Hi all. This is my first time making a post, so I hope I am doing this right! My boyfriend has been suffering from Chronic Cluster Headaches for five years, now. There has been almost no relief. We have tried several doctors, and the one he has been seeing now, prescribed him Verapamil (sp?). He has been on these for about three months, now, and while he was experiencing some relief, the headaches have come back now with a vengence every day again. I believe he has built a tolerance to the calcium channel blockers. He is also taking Depakote at night - no change in headaches, and also, Imitrex injections - these are expensive, so he saves them for the really bad ones (usually twice a week). We have not been offered the oxygen, so we haven't tried it. Any ideas? Specifically, I have a question reguarding one of his side effects from the headaches. First of all, his shoulder and neck both get really tight, and the tightening increases with the day. He has to crack his neck for relief - at the point when his neck will no longer crack is when he knows the headache is about to come. Does this sound familiar to anyone else??? Also, about six months ago, he started twitching and sometimes almost convulses. It began during the headache itself, but now it has developed to an all day thing. His hand or leg will just jerk and twitch. It grows worse the closer the headache starts. The twitching is not related to the calcium channel blockers (I read posts where it caused some twitching) but this started way before he started that medication. We see a neurologist, who just says he shouldn't be doing that, but doesn't offer any more on that. The neurologist also never addresses the muscle tightening in his shoulder and neck. If anyone has any ideas about either one of these symptoms, any help or info would be greatly appreciated!!! Thanks!!
Post a Followup